5:45 pm - 09/10/2012

Is there a link between Depo, YIs, and Vulvodynia?

I got my first ever yeast infection last April, a few weeks after receiving a Depo shot (not my first). Since around then I've seemed to have a constant kind of pain between my labia on my left side. Nothing major, it hurts the worst while I'm at work (retail so I'm walking around all day) and it dies down a few hours after I've gotten home.

That was my last Depo shot until the end of June of this year. I got another YI (which I'm attributing to exercising, the hot weather, and using scented pads that I didn't realize were scented until after the fact). Diflucan pretty much took care of it. I got my period back in December and the pain lessened and then went away until my most recent shot.

I made a post here in July about going to the doctor for a YI, him taking a culture for HSV-2, which ended up being negative (the area he swabbed is where I'm feeling the pain). I haven't found anything through google linking the three.

I have no pain during sex, no pain with urination, everything appears to be normal (I have HPV and have a few small warts but they aren't painful when touched). It's more of an annoyance than anything.

I have a gyno appointment Wednesday morning and I'll bring this up to her but I'm wondering if anyone has experienced something like this or can show me information on the web. Just want to have as many bases covered as I can, don't want to convince myself that this is nothing when it really is something or vise versa.
lolita9 10th-Sep-2012 10:55 pm (UTC)
Hey, I have vulvodynia (unprovoked) and it is almost certainly triggered by yeast infections (i remember having one at a young age that went untreated - and have suffered with 'V' since i was 16)...I'm not too sure about it being linked to depo (im not too sure what that is).

If you get no pain whatsoever during sex etc, its likely its not vulvodynia at all. If you havnt already i would change the type of underwear (cotton) and trousers (not tight/hot material etc) and try not to get stressed out, as you say you feel it whilst your at work, it must be something going on whilst your there. x
dammit_morgan 11th-Sep-2012 10:17 am (UTC)
I also have vulvodynia but I have no pain during intercourse. I believe mine started with birth control pills and many other women believe hormones caused theirs too. My pain disappeared after 5 months of discontinuing birth control pills and becoming pregnant. I don't know why it "fixed" but i'm guessing pregnancy reset my hormones?
If you have a Facebook i'm apart of a vulvodynia support group that I could invite you too so you can talk with many others with the condition, it is private so your friends list won't know you post there or are apart.of the community.
afilteredview 12th-Sep-2012 01:33 am (UTC)
If you don't mind me asking, where do you feel your pain?
afilteredview 12th-Sep-2012 01:33 am (UTC)
I usually only wear cotton underwear, other kinds for special occasions(not very often lately). A couple of weeks ago I started washing my underwear with laundry soap without dyes and fragrances.

I was wearing black dress pants to work instead of the company provided kind, they are a lot tighter. I've stopped wearing those.

I'm trying so hard not to get stressed at work but lately, it's been difficult. My appointment is tomorrow so hopefully my doctor will have an answer for me.

Depo is Depo Provera, birth control shot. I can't use pills as a form of birth control. They can cause blood clots and I'm genetically predisposed to getting them so I don't want to increase my risk.
This page was loaded Nov 26th 2014, 6:24 pm GMT.